MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 300-35CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 300-35CM; WIRE, GUIDE, CATHETER
Catalog Number M00313310
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during one left m1 stenosis case, the operator flushed and delivered the subject guidewire to c1 segment, and the delivery was smooth.However, the patient's vessel was quite tortuous so when used the subject guidewire to reach the lesion, the operator felt tip of the subject guidewire was not rotating inside patient's vessel.The subject guidewire was withdrawn and found it was fractured.Replaced it with another guidewire to continue the procedure.There were no clinical consequences reported to the patient due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D4 expiration date: added.D9 product available to stryker / returned to manufacturer on: updated.H3 device evaluated by mfg: updated.H4 manufacturing date: added.There are controls in the manufacturing process to ensure the product met specifications upon release.Visual inspection of the returned subject guidewire device revealed that the subject guidewire was seen to be kinked/bent and fractured at 165 cm from the proximal end.The functional testing could not be performed due to the condition of the returned device.The reported ¿guidewire distal tip broken/fractured during use¿ can be confirmed based on the analysis, however it was not the distal tip, it was confirmed to be 34cm from the distal tip.The reported difficulty engaging target vessel could not be duplicated as the event is procedure/patient related.The device failed to meet specification when returned for analysis.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that the patient's vessel was quite tortuous so when used the subject guidewire to reach the lesion, the operator felt the tip of the subject guidewire was not rotating inside patient's vessel.The subject guidewire was removed from the patient and found it was fractured.Additional information provided by the customer indicated that continuous flush was set up and maintained throughout the clinical procedure, and the patients anatomy was severely tortuous.Analysis of the returned subject guidewire device found the subject guidewire was fractured at 34cm from the distal end, confirming the reported event.There was also some kinking noted to the subject guidewire.The damage to the returned subject guidewire device indicates that an excessive force may have been applied to the wire most likely due to navigation and torqueing through the severely tortuous anatomy.An assignable cause of procedural factors will be assigned to the reported ¿guidewire distal tip broken/fractured during use¿ and ¿device difficulty engaging target vessel¿ as to the analysed ¿ 'guidewire broken/fractured during use¿ and ¿guidewire kinked/bent¿, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
SYNCHRO-14 STRAIGHT 300-35CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key19377351
Report Number3012931345-2024-00091
Device Sequence Number15330909
Product Code DQX
UDI-Device Identifier07613252186946
UDI-Public07613252186946
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K032146
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/10/2024
Device Catalogue NumberM00313310
Device Lot Number0000153160
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/09/2024
Supplement Date Received by Manufacturer07/04/2024
Initial Report FDA Received Date05/22/2024
Supplement Report FDA Received Date07/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CATALYST 5 (STRYKER).; GATEWAY CATHETER (STRYKER).; SYNCHRO EZ (STRYKER).; XT-27 MICROCATHETER (STRYKER).
Patient Age78 YR
Patient SexFemale
Patient RaceAsian